Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS Pueblo, CO

July 30, 2025El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 30, 2025, 2:49 PM MDT for El Paso County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 2:49 PM MDT (20:49 UTC)
Expired
Jul 30, 2025, 4:49 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 460 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WGUS55 KPUB 302049
FFWPUB
COC041-310000-
/O.NEW.KPUB.FF.W.0030.250730T2049Z-250731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
249 PM MDT Wed Jul 30 2025

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northwestern El Paso County in east central Colorado...

* Until 600 PM MDT.

* At 249 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monument, Palmer Lake and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3905 10487 3907 10503 3913 10503 3913 10485
      3905 10482

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

MG
1 follow-up statement
568 
WGUS75 KPUB 302249
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
449 PM MDT Wed Jul 30 2025

COC041-302259-
/O.CAN.KPUB.FF.W.0030.000000T0000Z-250731T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
449 PM MDT Wed Jul 30 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN EL PASO 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1000 PM MDT for portions of 
central, east central, and southeast Colorado.

&&

LAT...LON 3905 10487 3907 10503 3913 10503 3913 10485
      3905 10482

$$

MG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:24 AM MDT, 3 hours 25 minutes earlier. Its key messages:

  • Temperatures to remain at and below seasonal levels through the end of the work week as coverage of daily showers and storms increase.
  • Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday.
Area forecast discussion, Jul 30, 11:24 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1124 AM MDT Wed Jul 30 2025

.KEY MESSAGES...

- Temperatures to remain at and below seasonal levels through the
  end of the work week as coverage of daily showers and storms increase.

- Increased available moisture and slow movement of storms will
  lead to an increasing potential for heavy rain and localized
  flash flooding through Friday.

&&

.UPDATE...
Issued at 1122 AM MDT Wed Jul 30 2025

Update to include Crowley and Otero counties in today's Flash
Flood Watch. Six hourly QPF amounts exceeding 0.5 inches and
PWATs in excess of 1.2 inches are forecast for this area later
this afternoon and this evening. For this reason, they have been
added to the Watch through 10 PM this evening.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 301 AM MDT Wed Jul 30 2025

Current water vapor imagery and upper air analysis indicates modest
southwesterly flow aloft, as a short wave is riding the periphery of the
upper ridge across the Northern Rockies at this time.  Said wave is
aiding thunderstorms across southeast Wyoming and northeastern
Colorado, with regional radars also indicating a few showers across
northeastern New Mexico into southeastern Colorado at this time.
Blended total water vapor imagery continues to indicate increasing
available moisture across the area, with PWATS from around 1/2 inch
across western Colorado to 1.3 inches across southeast Colorado
at this time.

For today and tonight, the Northern Rockies passing wave sends another
a weak front across eastern Colorado through the morning, with latest
models developing moist east to southeast upslope flow across southeast
Colorado this afternoon and evening. This, combined with increasing
monsoonal moisture within weak southwest flow aloft (PWATs of 0.75 to
1.5 inches from west to east) and a minor wave within the flow, will
develop scattered to numerous showers and thunderstorms across the
higher terrain this afternoon, with storms slowing moving east across
the mountain valleys and immediate adjacent plains through the late
afternoon and evening. With the high PWATs, slow movement and potential
for training storms across the eastern mountains into the I-25 Corridor
with easterly sfc to h7 flow, we have issued a Flood Watch from 1pm to 9pm
across the eastern mtns and I-25 Corridor for the increased flash flooding
potential. Storms may continue out across the far southeast plains
Wednesday evening, but will let the next shift get a look at more model
data to see if the Flood Watch will need to be extended further east.
With the enhanced easterly low level flow and modest westerly flow aloft,
there may be enough shear and instability to support a marginally severe
storm, with gusty winds to 60 mph and small hail possible across the
southeast plains as well. The passing front and expected convective
cloud cover will lead to cooler temperatures with highs mainly in the
80s across the plains, and mainly in the 60s and 70s across the higher
terrain and lows mainly in the 40s and 50s tonight.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 301 AM MDT Wed Jul 30 2025

Thursday...Upper ridge axis remains firmly in place directly
overhead across Colorado for Thursday, with light northwest flow
aloft combining with persistent east-southeast flow at the surface
across the eastern plains. Overnight convection across the far
eastern plains the previous night will further add to the low-level
moisture pool, with dewpoints in the upper 50s to mid 60s entrenched
across the plains up to the eastern slopes of the eastern mts.
Convection near the KS border early in the morning will wane, but by
late morning activity will start firing over the mts and continue
through the afternoon, then spread to the I-25 Corridor and plains
through late afternoon and evening. QPF amounts across the eastern
mts and I-25 Corridor are in the .5 to .75 inch range, highly
dependent on individual storms of course, but the threat of another
day of watching flash flood-prone areas is there. WPC currently has
the entire area within a Marginal area for excessive rainfall, but
would not be surprised if this gets refined later today. As for
severe potential, 1500-2000 j/kg of CAPE starts off across the
eastern mts, then spreads quickly to the plains through the aftn,
and SPC has much of the forecast area within General thunder.
However, a Marginal area for severe storms has dipped down across
Teller and El Paso counties, where the best bulk shear lies. All of
that points to a potential busy day. Finally, Thu will likely be the
coolest day of the extended forecast, with high temps in the 70s to
around 80F for the high valleys, and mid 70s to mid 80s for the
plains.

Friday...Upper ridge starts to flatten out and build back across AZ
and southern CA, allowing for more of a southern surface flow and
slightly warmer aftn temperatures. However, low-level moisture pool
remains rich with little change to dewpoints, and an upper
disturbance crossing the Rockies through the day will provide the
spark for another round of afternoon and evening convection. Storm
movement will likely be to the east, and QPF is reduced compared to
Thu. However, forecast CAPE is very high especially near the eastern
border through the late aftn, coinciding with a bulk shear maxima.
Current SPC guidance is just indicating General thunder across much
of Colorado, but would not be surprised if this gets adjusted as
well. Though QPF is lower, there is plenty of storm fuel to tap into
and flash flooding will continue to be a concern for susceptible
areas after rainfall from the previous days. Plan on highs in the
upper 70s to lower 80s for the high valleys, and upper 70s to upper
80s for the plains.

Saturday through Tuesday...Long range models indicate that the upper
ridge of high pressure starts to build back into the Four Corners
region over the weekend and into the beginning of the next work
week. Scattered mt convection will reoccur once again for Sat, but
then Sunday onward will see just isolated activity each aftn and eve
for much of the area. A warming trend will settle in as well, with
highs climbing back into the 90s for the plains, and mid to upper
80s for the high valleys. Moore

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1122 AM MDT Wed Jul 30 2025

VFR conditions are expected for the next few hours before chances
for showers and thunderstorms move in later this afternoon and this
evening. Generally from 20Z through around 02Z, chances for showers
and storms look to move over each station, with brief reductions to
MVFR visibilities possible due to heavier rainfall within
thunderstorms. Lingering showery activity will be possible through
around 08Z as well, especially at KCOS and KPUB. After showers and
storms clear to the east, winds are expected to shift easterly as
well. This will increase chances for MVFR and IFR ceilings and
visibilities early Thursday morning, generally from 10Z onwards.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ072>089-093-
094.

&&

UPDATE...EHR
SHORT TERM...MW
LONG TERM...MOORE
AVIATION...EHR
Hazardous weather outlook, Jul 30, 11:26 AM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Wed Jul 30 2025

COZ058>089-093>099-311730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Wed Jul 30 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorm can be expected
this afternoon and evening, with the best coverage over and near
the higher terrain. Slow movement of these storms, along with
increased available moisture, will lead to the potential for
heavy rainfall and flash flooding. Areas with highest risk for
Flash Flooding include area burn scars, the Chalk Cliffs,
urban areas, and areas where soils may be saturated from
previous rainfall. A Flash Flood Watch is in place over and
near the Southeast Mountains into the adjacent plains from 1PM to
10PM this evening. Other storm threats include gusty winds up to
45 mph, with one or two storms across the southeast plains
possibly producing strong winds up to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms with potentially heavy rainfall are forecast
Thursday and Friday across southern Colorado. The main concerns
for thunderstorms will be lightning and heavy rainfall. Flash
flooding will be possible, especially in areas that have seen
recent heavy rainfall, urban areas and burn scars.

Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

EHR/27

In the hours before

Special weather statement, Jul 30, 1:50 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
150 PM MDT Wed Jul 30 2025

COZ081-302015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
150 PM MDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER COUNTY
THROUGH 215 PM MDT...

At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 25 miles northwest of Colorado Springs. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodland Park and Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3899 10503 3890 10515 3913 10529 3913 10504
TIME...MOT...LOC 1949Z 311DEG 2KT 3910 10516

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, Jul 30, 2:28 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed Jul 30 2025

COZ081-082-084-085-302100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
228 PM MDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 300 PM MDT...

At 227 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palmer Lake to Woodland Park. Movement was east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Manitou Springs, Palmer Lake, Green Mountain Falls, Pikes
Peak, Crystola, Chipita Park, Gleneagle, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3878 10500 3877 10507 3899 10511 3913 10498
      3913 10468
TIME...MOT...LOC 2027Z 265DEG 20KT 3912 10494 3899 10506

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:48 PM MDTSpecial Weather StatementPUBBaca42 min
Jul 29, 8:07 PM MDTSpecial Weather StatementPUBChaffee23 min
Jul 30, 2:59 AM MDTFlood WatchPUBAlamosa, Chaffee, Costilla, Crowley, Custer, El Paso and 7 more18 hr
Jul 30, 1:50 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 30, 1:54 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller36 min
Jul 30, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 30, 2:49 PM MDTSevere Thunderstorm WarningPUBEl Paso26 min
Jul 30, 2:52 PM MDTFlash Flood WarningPUBSaguache3 hr
Jul 30, 3:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 30, 3:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 30, 3:02 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
Jul 30, 3:04 PM MDTFlash Flood WarningPUBEl Paso, Teller114 min
Jul 30, 3:09 PM MDTTornado Warning Tornado observedPUBCuster, Saguache23 min
Jul 30, 3:10 PM MDTFlash Flood WarningPUBSaguache3 hr
Jul 30, 3:26 PM MDTFlash Flood WarningPUBEl Paso92 min
Jul 30, 3:28 PM MDTSpecial Weather StatementPUBAlamosa32 min
Jul 30, 3:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 30, 3:45 PM MDTSpecial Weather StatementPUBFremont45 min
Jul 30, 3:54 PM MDTSpecial Weather StatementPUBAlamosa36 min
Jul 30, 3:54 PM MDTSevere Thunderstorm WarningPUBFremont36 min
Jul 30, 3:59 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla31 min
Jul 30, 4:24 PM MDTSpecial Weather StatementPUBAlamosa36 min
Jul 30, 4:27 PM MDTFlash Flood WarningPUBFremont3 hr
Jul 30, 4:28 PM MDTSevere Thunderstorm WarningPUBFremont25 min
Jul 30, 4:31 PM MDTSpecial Weather StatementPUBSaguache29 min
Jul 30, 4:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jul 30, 5:03 PM MDTSpecial Weather StatementPUBSaguache27 min
Jul 30, 5:17 PM MDTSpecial Weather StatementPUBPueblo43 min
Jul 30, 5:25 PM MDTSpecial Weather StatementPUBCostilla35 min
Jul 30, 5:39 PM MDTSpecial Weather StatementPUBFremont36 min
Jul 30, 5:53 PM MDTFlash Flood WarningPUBChaffee, Fremont2 hr
Jul 30, 5:53 PM MDTSpecial Weather StatementPUBOtero52 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.